Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Asthmatic. Use seretide. Allergic to Non-steroidal anti-implamantory drugs. Difference between Salbutamol and Seretide?

User rating for this question
Answered by

Internal Medicine Specialist
Practicing since : 1986
Answered : 2094 Questions
Dear Doctors,
I'm an asthmatic, 35 years old. Currently, when it occurs I use Seretide 250mg, I want to ask the difference between Salbutamol 2,5 and Seretide? Which one is better? Or is the order better? And I am allergic with Non-steroidal anti-implamantory drugs. I am appreciate for your helping.

Best regards,
Posted Sun, 4 Aug 2013 in Asthma and Allergy
Answered by Dr. Akhilesh Dubey 33 minutes later
Thanks for using XXXXXXX

I have gone through your available details, you are having Bronchial asthma and using inhalation therapy.

Salbutamol is a short-acting Beta 2 adrenergic receptor agonist used for the quick relief of bronchospasm in conditions such as asthma. It can be used for getting relief through a metered dose inhaler (MDI), nebulizer.

Seretide is combination of Salmeterol and Fluticasone, Salmeterol is a long-acting beta-adrenoceptor agonist (LABA), usually prescribed only for severe persistent asthma.
Fluticasone, a corticosteroid, is the anti-inflammatory component of the combination.

For quick relief Salbutamol is better if mild disease and but if you have persistent asthma depending on your condition if continuous therapy required combination ( Seretide) is better.

Hope this information is useful to you, I will be glad to answer your follow up query if any

With Regards.
Dr.Akhilesh Dubey M.D
Above answer was peer-reviewed by
Follow-up: Asthmatic. Use seretide. Allergic to Non-steroidal anti-implamantory drugs. Difference between Salbutamol and Seretide? 30 minutes later
Dear Doctors,
Thank so much for your help,
If I use Seretide in several months, is it harmful to me?

In 4 years ago, I go to the inhalation specialist hospital for therapy, according to Doctor, I had to use Seretide for one month. After that I stop using it. Only when asthma occur, I just use one or two times in a day to relief. I don't know is it wrong or right but I am afraid of using it in a long time and be allergic and side effects.

Could I continue to use it usually or sometime? Currently is there any advance methods for asthma therapy?

Best regards,
Answered by Dr. Akhilesh Dubey 55 minutes later
Thanks for follow up,

In asthma inhalation therapy is good let me tell you few advantages of inhalation therapy.

1) It has quick onset of action.
2) Drug reaches directly to lungs so very less systemic side effects.
3) Dose required is very less so minimum side effects.
4) It can be used as prophylactic therapy also.

If you have mild asthma then you can use on SOS basis that is as and when required. If your symptoms like shortness of breath persist then you may have to use it regularly as per advice of your treating Physician.

Please avoid Non-steroidal anti-inflammatory drugs as you are allergic otherwise also they worsen asthma.

Allergy testing can be done to find out if allergy is to specific allergens like house mite then immunotherapy may be done to desensitize and possibly cure asthma in some cases.

Hope this helps, If you have any doubt please ask I will be happy to help you.

Take care.
Dr. Akhilesh Dubey M.D.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor